MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46138
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer phone number: (b)(6) h3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a biwire nitinol hydrophilic wire guide¿s tip was found broken prior to use in a flexible ureteroscopy procedure.The issue was found upon opening the package prior to establishing passage under the uteroscope.The device did not make patient contact.The procedure was completed by using another same-like device.A customer provided photo appears to show the polymer jacket separated on the tip.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation description of event: it was reported a biwire nitinol hydrophilic wire guide¿s tip was found broken prior to use in a flexible ureteroscopy procedure.The issue was found upon opening the package prior to establishing passage under the uteroscope.The device did not make patient contact.The procedure was completed by using another same-like device.A customer provided photo appears to show the polymer jacket separated on the tip.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One biwire nitinol hydrophilic wire guide was returned in an open package with label.Upon inspection one end of the wire guide was damaged.The inner wire has come through the jacket.The wire guide is assembled by a supplier to cook who also carried out an investigation.A review of the device history record for the complaint lot by cook and the supplier found no related anomalies.A database search carried out by cook found no other complaints have been reported for the complaint device lot at the time of this investigation.A review of manufacturing procedures carried out by the supplier found controls to be in place to assure device integrity prior to shipment.It is likely that the action of hydrating the wire guide resulted in displacement of the observed transparent fluid pictured in the customer supplied images.The returned specimen presented 0.3 cm of the metallic core wire protruding through the polymer jacket at the proximal (straight) end of the device.Please note that the wire guide must be fully hydrated to activate the hydrophilic coating when removing it from the holder.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.The evidence from the complaint file, device history record, complaint history and supplier investigation indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The wire guide was supplied with ifu which includes the following instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21943215
Report Number1820334-2025-00463
Device Sequence Number15590448
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)270910(10)71004842
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG46138
Device Catalogue NumberBWS-035150
Device Lot Number71004842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown